MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM090-B
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the px slim delivery microcatheter (px slim) was ovalized approximately 8.5 and 10.5 cm from the distal tip.The outer diameter (od) of the px slim¿s undamaged sections were measured and found to be within specification.Conclusions: evaluation of the returned device revealed that the px slim was ovalized in two locations.This type of damage likely occurs due to improper handling during use.If the device is forcefully gripped during insertion or advancement, damage such as this may occur.The ovalization in the px slim likely contributed to the resistance felt during advancement.The od of the px slim was measured and found to be within specification.Px slims are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left subclavian artery using a px slim delivery microcatheter (px slim).During the procedure, the physician inserted another manufacturer's angiography catheter into the target vessel and then attempted to advance the px slim through it.However, while advancing the px slim through the angiography catheter, the physician experienced resistance and subsequently, the px slim was unable to advance any further.Therefore, the px slim was removed and the procedure was successfully completed without a microcatheter, using another manufacturer's coils.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5755340
Report Number3005168196-2016-00910
Device Sequence Number16279125
Product Code DQY
UDI-Device Identifier00814548012520
UDI-Public00814548012520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2017
Device Catalogue NumberPXSLIM090-B
Device Lot NumberF61887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2016
Initial Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR